Efficient and strategy-proof social choice when preferences are single-dipped
Vikram Manjunath ()
International Journal of Game Theory, 2014, vol. 43, issue 3, 579-597
Abstract:
We study the problem of locating a single public good along a segment when agents have single-dipped preferences. We ask whether there are unanimous and strategy-proof rules for this model. The answer is positive and we characterize all such rules. We generalize our model to allow the set of alternatives to be unbounded. If the set of alternatives does not have a maximal and a minimal element, there is no meaningful notion of efficiency. However, we show that the range of every strategy-proof rule has a maximal and a minimal element. We then characterize all strategy-proof rules. Copyright Springer-Verlag Berlin Heidelberg 2014
Keywords: Single-dipped preferences; Strategy-proofness; Group strategy-proofness; D71 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (33)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00182-013-0396-4 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:43:y:2014:i:3:p:579-597
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2
DOI: 10.1007/s00182-013-0396-4
Access Statistics for this article
International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel
More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().